Colorado, 2016

Flash Flood and Hail in Colorado, July 8, 2016

July 8, 2016 · NWS PUB · 21 events in 2 counties and zones

Severe storms occurred in the I-25 corridor, and produced hail up to the size of tennis balls and some flash flooding in Security. No dollar amounts of damage were available at this time.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
21

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PUB wrote it up.

Severe storms occurred in the I-25 corridor, and produced hail up to the size of tennis balls and some flash flooding in Security. No dollar amounts of damage were available at this time.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before the first event at Jul 8, 2:43 PM MST, 5 minutes earlier.

Area forecast discussion, Jul 8, 2:43 PM MST, 5 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
343 PM MDT FRI JUL 8 2016

.UPDATE...
Issued at 343 PM MDT Fri Jul 8 2016

...Updated zones/grids to include Baca...Bent...Crowley
...Huerfano...Kiowa...Las Animas...Otero...Prowers and
Pueblo counties in a severe thunderstorm watch until 8
PM MDT...

&&

.SHORT TERM...(This evening through Saturday)
Issued at 327 PM MDT Fri Jul 8 2016

...Active evening then quieter Saturday...

Shortwave will move onto the plains and interact with deep surface
moisture next several hours. Likely to see increased convection
over the Palmer Divide...organizing and tracking southeast across
the plains through the evening. Also...more discrete convection
likely elsewhere along and east of the mountains. Primary threats
will include large hail to golf ball size...winds around 70
mph...heavy rain...flooding and lightning with a small chance of
an isolated tornado.

Warmer and drier Saturday with much more isolated activity.

.LONG TERM...(Saturday night through Friday)
Issued at 327 PM MDT Fri Jul 8 2016

Not many adjustments required from previous meteorological
thinking with primary longer term issues being temperatures,
pops, the potential for strong to possibly severe thunderstorms
at times into Saturday evening and then again by next Thursday as
well as elevated fire weather concerns at times.

Latest longer range forecast model soundings. PV analysis and
computer simulations indicate that upper disturbances will
continue to interact with adequate atmospheric moisture into
Saturday night...capable of producing isolated to scattered
showers and thunderstorms...strong to possibly severe at times as
projected Saturday evening localized capes, LI's and deep layer
shear values challenge 2000 J/KG...-6C and 45 knots at times.
WFO Pueblo will continue to monitor closely.

It still appears that a return to generally drier conditions
should be experienced across the forecast district from Sunday
into at least mid-week thanks to drier southwesterly to zonal
upper flow. In addition, it still appears that the highest
potential for elevated fire weather concerns should be noted from
Sunday into Tuesday, with Monday expected to have the highest
potential of more widespread near critical to critical fire
weather conditions at times. Then a return to more unsettled
conditions is projected by next Thursday and Friday as next
system impacts the forecast district.

Finally, maximum and minimum temperatures should continue to run
near or above early July climatological averages during the
longer term in combination with gusty gradient winds from later
Sunday into Monday.

&&

.AVIATION...(For the 00Z TAFS through 00Z Saturday evening)
Issued at 327 PM MDT Fri Jul 8 2016

Forecast remains on track. Another round of evening storms expected
across the flight area, primarily affecting the Palmer Divide
region, eastern mountains and plains. Main threats are large hail,
strong winds, heavy rain, lightning. Most activity should be east of
flight area after midnight. Tomorrow is showing warming and drying
with much more isolated activity than today. MVFR/IFR/LIFR
conditions possible in storms. KCOS...KPUB and KALS sites could all
see storms generally 20Z-02z.

&&

.PUB Watches/Warnings/Advisories...
NONE.
&&
Hazardous weather outlook, Jul 8, 10:46 AM MST, 4 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1146 AM MDT FRI JUL 8 2016

COZ058>089-093>099-091800-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA  VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY  ABOVE 8500FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FT-
WET MOUNTAINS BETWEEN 6300 AND 10000FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1146 AM MDT FRI JUL 8 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SEVERE THUNDERSTORMS ARE EXPECTED ACROSS SOUTHEAST COLORADO
TODAY. STORMS WILL MOST LIKELY GET GOING OVER THE MOUNTAINS
AFTER 1 PM...AND THEN SPREAD SOUTHEASTWARD ACROSS THE PLAINS
THROUGH THE AFTERNOON AND EVENING. THE MOST LIKELY AREA FOR
SEVERE STORM DEVELOPMENT WILL BE OVER THE PIKES PEAK REGION
INITIALLY AND THEN SOUTHEAST ACROSS THE PLAINS. THE PRIMARY
STORM THREATS TODAY WILL BE HAIL UP TO GOLF BALL SIZE...WIND
GUSTS TO 70 MPH...HEAVY RAIN...FLOODING AND LIGHTNING. THERE
IS ALSO SOME THREAT OF AN ISOLATED TORNADO.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ISOLATED AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE EACH
DAY...MAINLY OVER THE MOUNTAINS AND SOUTHEAST PLAINS. THE MAIN
THREATS FROM STORMS WILL BE LIGHTNING AND GUSTY WINDS.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL
BE LIKELY THIS AFTERNOON AND EVENING ACROSS THE PIKES PEAK REGION
AND SOUTHEAST PLAINS.

50/50

In the hours before

Local storm report, Jul 8, 9:20 AM MST, 5 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
1020 AM MDT FRI JUL 8 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 PM     HAIL             1 W ELLICOTT            38.84N 104.40W
07/07/2016  M1.50 INCH       EL PASO            CO   TRAINED SPOTTER

            WIND GUST TO 50 MPH, 1.00 INCH
            PRECIPITATION.

&&

RMG
Special weather statement, Jul 8, 11:37 AM MST, 3 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1237 PM MDT FRI JUL 8 2016

COZ079-080-083-086-082000-
WET MOUNTAINS ABOVE 10000 FT CO-
WET MOUNTAINS BETWEEN 6300 AND 10000FT CO-
PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET CO-
CANON CITY VICINITY/EASTERN FREMONT COUNTY CO-
1237 PM MDT FRI JUL 8 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN FREMONT...
NORTHEASTERN CUSTER...NORTHWESTERN PUEBLO AND NORTHWESTERN HUERFANO
COUNTIES UNTIL 200 PM MDT...

AT 1236 PM MDT...DOPPLER RADAR WAS TRACKING A DEVELOPING STRONG
THUNDERSTORM 16 MILES NORTH OF GREENHORN MOUNTAIN...OR 28 MILES WEST
OF PUEBLO...MOVING NORTHEAST AT 15 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
PUEBLO...BLENDE...SALT CREEK...PUEBLO RESERVOIR...PUEBLO WEST...
WETMORE AND BEULAH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINFALL IS ALSO POSSIBLE WITH THIS STORM...AND MAY LEAD TO
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING WILL BE POSSIBLE WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3797 10515 3816 10526 3847 10468 3822 10448
TIME...MOT...LOC 1836Z 238DEG 15KT 3811 10511
Special weather statement, Jul 8, 11:40 AM MST, 3 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1240 PM MDT FRI JUL 8 2016

COZ074-075-087-088-082015-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT CO-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT CO-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT CO-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT CO-
1240 PM MDT FRI JUL 8 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LAS ANIMAS AND
SOUTHEASTERN HUERFANO COUNTIES UNTIL 215 PM MDT...

AT 1239 PM MDT...DOPPLER RADAR WAS TRACKING A DEVELOPING STRONG
THUNDERSTORM NEAR GULNARE...OR 22 MILES NORTHWEST OF
TRINIDAD...MOVING EAST-NORTHEAST AT 15 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
AGUILAR AND GULNARE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3725 10489 3748 10497 3777 10434 3735 10418
TIME...MOT...LOC 1839Z 254DEG 12KT 3739 10481
Special weather statement, Jul 8, 11:46 AM MST, 3 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1246 PM MDT FRI JUL 8 2016

COZ081-084-085-082015-
TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND
11000 FT CO-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT
CO-
1246 PM MDT FRI JUL 8 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL EL PASO COUNTY UNTIL 215
PM MDT...

AT 1245 PM MDT...DOPPLER RADAR WAS TRACKING A DEVELOPING STRONG
THUNDERSTORM OVER FORT CARSON...OR NEAR COLORADO SPRINGS...MOVING
EAST-NORTHEAST AT 15 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
SOUTHERN COLORADO SPRINGS...FOUNTAIN...SECURITY...FORT CARSON...
CIMARRON HILLS...ELLICOTT...SCHRIEVER AFB...SECURITY-WIDEFIELD...
STRATMOOR...PETERSON AFB AND YODER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINFALL IS ALSO POSSIBLE WITH THIS STORM...AND MAY LEAD TO
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3863 10485 3880 10492 3903 10426 3877 10415
TIME...MOT...LOC 1845Z 250DEG 16KT 3874 10480
Special weather statement, Jul 8, 12:47 PM MST, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
147 PM MDT FRI JUL 8 2016

COZ074-088-082030-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT CO-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT CO-
147 PM MDT FRI JUL 8 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LAS ANIMAS COUNTY
UNTIL 230 PM MDT...

AT 146 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
COKEDALE...OR NEAR TRINIDAD...MOVING SOUTHEAST AT 20 MPH.

DIME SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
TRINIDAD...COKEDALE AND STARKVILLE.

LAT...LON 3717 10473 3732 10462 3715 10415 3699 10427
      3699 10445
TIME...MOT...LOC 1946Z 301DEG 19KT 3721 10460

PGW
Special weather statement, Jul 8, 1:12 PM MST, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
212 PM MDT FRI JUL 8 2016

COZ074-088-094-082100-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT CO-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT CO-
EASTERN LAS ANIMAS COUNTY CO-
212 PM MDT FRI JUL 8 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL LAS ANIMAS COUNTY
UNTIL 300 PM MDT...

AT 212 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
SUGARITE CANYON STATE PARK...OR 9 MILES NORTHEAST OF RATON...MOVING
NORTHEAST AT 20 MPH.

DIME SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
TRINCHERA.

LAT...LON 3706 10450 3726 10407 3701 10393 3699 10400
      3699 10446
TIME...MOT...LOC 2012Z 246DEG 18KT 3701 10437

PGW

The radar

The Denver radar (KFTG), 81 km away, was scanning. The volume nearest the first event began at 21:49 UTC.

Open the radar archive at this moment

Event by event

20 hail, 1 flash flood. Local standard time, as filed.

Hail, El Paso

When
July 8, 2:48 PM MST to 2:53 PM MST
Where
El Paso County, 2.25 mi ENE of Monument
Measured
2.5 in hail
Reported by
Trained Spotter
Coordinates
39.090, -104.840

Hail, El Paso

When
July 8, 2:55 PM MST to 3:00 PM MST
Where
El Paso County, 3.85 mi NE of (Aff)usaf Acdmy Colo
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
39.020, -104.820

Hail, El Paso

When
July 8, 3:05 PM MST to 3:10 PM MST
Where
El Paso County, 5.1 mi SSW of Black Forest
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
38.950, -104.730

Hail, El Paso

When
July 8, 3:06 PM MST to 3:11 PM MST
Where
El Paso County, 2.14 mi NNW of Black Forest
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
39.050, -104.710

Hail, El Paso

When
July 8, 3:14 PM MST to 3:19 PM MST
Where
El Paso County, 4.45 mi SSW of Black Forest
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
38.960, -104.730

Hail, El Paso

When
July 8, 3:18 PM MST to 3:23 PM MST
Where
El Paso County, 2.76 mi N of (Aff)usaf Acdmy Colo
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
39.020, -104.870

Hail, El Paso

When
July 8, 3:18 PM MST to 3:23 PM MST
Where
El Paso County, 2.76 mi N of (Aff)usaf Acdmy Colo
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
39.020, -104.870

Hail, El Paso

When
July 8, 3:20 PM MST to 3:25 PM MST
Where
El Paso County, 4.28 mi SSW of Black Forest
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
38.960, -104.720

Hail, El Paso

When
July 8, 3:25 PM MST to 3:30 PM MST
Where
El Paso County, 1.75 mi SW of Black Forest
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
39.000, -104.720

Hail, El Paso

When
July 8, 3:30 PM MST to 3:35 PM MST
Where
El Paso County, 3.29 mi ESE of Black Forest
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
39.010, -104.640

Hail, El Paso

When
July 8, 3:30 PM MST to 3:35 PM MST
Where
El Paso County, 4 mi ENE of Monument
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
39.100, -104.810

Hail, El Paso

When
July 8, 3:30 PM MST to 3:40 PM MST
Where
El Paso County, 2.76 mi N of Falcon
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
38.970, -104.620

Hail, El Paso

When
July 8, 3:31 PM MST to 3:36 PM MST
Where
El Paso County, 2.15 mi E of Falcon
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
38.930, -104.580

Hail, El Paso

When
July 8, 3:36 PM MST to 3:41 PM MST
Where
El Paso County, 3.22 mi E of Monument
Measured
0.75 in hail
Reported by
Public
Coordinates
39.080, -104.820

Hail, El Paso

When
July 8, 3:38 PM MST to 3:43 PM MST
Where
El Paso County, 0.54 mi E of Security
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
38.750, -104.730

Hail, El Paso

When
July 8, 3:44 PM MST to 3:49 PM MST
Where
El Paso County, 1.76 mi ESE of Widefield
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
38.730, -104.700

Hail, El Paso

When
July 8, 3:45 PM MST to 3:50 PM MST
Where
El Paso County, 1.48 mi NNE of Fountain
Measured
1 in hail
Reported by
Public
Coordinates
38.700, -104.690

Hail, El Paso

When
July 8, 4:05 PM MST to 4:10 PM MST
Where
El Paso County, 6.68 mi SE of Peyton
Measured
0.75 in hail
Reported by
Public
Coordinates
38.950, -104.410

Hail, Pueblo

When
July 8, 4:27 PM MST to 4:32 PM MST
Where
Pueblo County, 2.18 mi E of Colorado City
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
37.930, -104.820

Hail, Pueblo

When
July 8, 4:38 PM MST to 4:43 PM MST
Where
Pueblo County, 3.55 mi ESE of Colorado City
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
37.910, -104.800

Flash Flood, El Paso

When
July 8, 4:53 PM MST to 5:30 PM MST
Where
El Paso County, 0.28 mi NW of Widefield to 1.55 mi SSE of Widefield
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
38.743, -104.733

Strong storms produced heavy rain and flash flooding of Fontaine Street in Security.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Colorado in 2016Every state in 2016This day in weather historyWarnings in Colorado, July 2016

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 634605, 634604, 634607, 634606, 634588, 634589, 634590, 634591, 634593, 634594, 634597, 634599, 634592, 634598, 634595, 634596, 634601, 634600, 634602, 634603, 634609.